Oregon, 2005High Wind in Oregon, December 21, 2005
December 21, 2005 · NWS MFR · 7 events in 2 counties and zones
A High Wind Warning was issued for ORZ021/022 at 20/2101 PST, effective 21/1000 to 21/1800 PST. The beginning of the effective time of the warning was moved up to 21/0800 PST at 21/0227 PST.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A High Wind Warning was issued for ORZ021/022 at 20/2101 PST, effective 21/1000 to 21/1800 PST. The beginning of the effective time of the warning was moved up to 21/0800 PST at 21/0227 PST. The above observations verified the warning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 21, 3:00 AM PST, 2 hours 30 minutes earlier.
Area forecast discussion, Dec 21, 3:00 AM PST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 AM PST WED DEC 21 2005
.DISCUSSION...
RADAR SHOWS LEADING EDGE OF RAIN REACHING THE SOUTHERN OREGON COAST.
FOR THE SOUTHWEST CORNER OF OUR FORECAST AREA IN CURRY AND WESTERN
SISKIYOU COUNTIES IT DOES NOT APPEAR THERE WILL BE MUCH OF A LET UP
IN THE RAIN UNTIL THURSDAY EVENING. EXPECT TO SEE RAINFALL TOTALS IN
EXCESS OF FIVE INCHES AT AUTOMATED WEATHER SITES IN SOUTHWEST OREGON
AS FRONTAL BANDS MOVING ONSHORE TAP INTO A RICH SUBTROPICAL MOISTURE
PLUME WITH PRECIPITABLE WATER VALUES WELL ABOVE SEASONAL NORMS. HIGH
WINDS WILL REMAIN A CONCERN AS WELL AT THE COAST TODAY. THURSDAY THE
JET STREAM PATTERN TRANSITIONS INTO MORE ZONAL FLOW AND THICKNESSES
START TO SAG SOUTHWARD. AS A RESULT SNOW LEVELS WILL DROP SLIGHTLY.
A DEEPENING TROUGH NEAR 140W FRIDAY WILL AMPLIFY A DOWNSTREAM RIDGE
OVER THE WEST COAST AND START A CLEARING AND DRYING TREND FOR THE
START OF THE CHRISTMAS HOLIDAY WEEKEND. THERE IS ONLY A SLIGHT CHANCE
FOR ISOLATED LIGHT RAIN SHOWERS IN THE UMPQUA BASIN AND THE COAST FOR
FRIDAY AND SATURDAY...BUT VALLEY FOG STARTS TO COME INTO THE PICTURE
AGAIN. ANY PROSPECTS FOR A WHITE CHRISTMAS IN OUR NECK OF THE WOODS
ARE SLIM. THE WEEKEND RIDGE SLIDES INLAND ON CHRISTMAS DAY. GFS IS
SHOWING A PACIFIC TROUGH MOVING ONSHORE SUNDAY NIGHT...WHILE ECMWF
IS MUCH SLOWER WITH ITS PROGRESSION OF THE TROUGH...UNTIL MONDAY.
RETRENCHMENT OF THE LONG WAVE EASTERN PACIFIC TROUGH DURING THIS
PERIOD WILL EVENTUALLY LEAD TO A RENEWED MOIST SUBTROPICAL PATTERN
SETTING UP ALONG THE WEST COAST AT SOME POINT NEXT WEEK. THE RIDGE
WILL BREAK TO THE EAST AND SHORT WAVES EJECTING FROM THE OFFSHORE
TROUGH WILL START PUSHING FRONTS ONSHORE AGAIN.
&&
.AVIATION...WIDESPREAD MVFR CONDITIONS IN LOW CLOUDS AND RAIN.
HIGHER TERRAIN WILL BE OBSCURED BY WEATHER. WINDY AT THE COAST AND
IN THE SHASTA VALLEY.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...GALE WARNING...........FLORENCE OR TO OR/CA BORDER 0-60 NM.
SMALL CRAFT ADVISORY...FLORENCE OR TO OR/CA BORDER 0-60 NM.
HIGH WIND WARNING......ORZ021/022 0800-1800 PST TODAY.
HIGH SURF ADVISORY.....ORZ021/022 THROUGH 1600 PST TODAY.
CA...GALE WARNING...........OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
SMALL CRAFT ADVISORY...OR/CA BORDER TO PT. ST GEORGE CA 0-60 NM.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 20, 6:58 AM PST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
658 AM PST TUE DEC 20 2005
ORZ021-022-211430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
658 AM PST TUE DEC 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH SURF ADVISORY EFFECT UNTIL 10 PM TONIGHT. SEE HIGH SURF
ADVISORY FOR DETAILS. HIGH WIND WARNING REMAINS IN EFFECT UNTIL
NOON TODAY. FOR DETAILS SEE HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
EVENING. FOR DETAILS SEE FLOOD WATCH.
PZZ350-353-356-370-373-376-211430-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
658 AM PST TUE DEC 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING REMAINS IN EFFECT THROUGH THIS AFTERNOON. FOR DETAILS
SEE COASTAL WATERS FORECAST.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CAZ081-211430-
CENTRAL SISKIYOU COUNTY-
658 AM PST TUE DEC 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
CAZ080-211430-
WESTERN SISKIYOU COUNTY-
658 AM PST TUE DEC 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON TODAY
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
ORR
High Wind, South Central Oregon Coast
- When
- December 21, 5:30 AM PST to 6:30 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 46 kt (53 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 21, 8:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 21, 9:30 AM PST to 10:30 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 46 kt (53 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 21, 11:00 AM PST
- Where
- Curry County Coast forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 21, 11:00 AM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
High Wind, Curry County Coast
- When
- December 21, 12:00 PM PST
- Where
- Curry County Coast forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.467, -124.215 (the zone’s center; the record gives no point)
High Wind, South Central Oregon Coast
- When
- December 21, 4:00 PM PST to 5:00 PM PST
- Where
- South Central Oregon Coast forecast zone
- Measured
- 44 kt (51 mph) measured sustained
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.979, -123.829 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and High Surf in California, December 21 to 22, 20052 injured · $200,000 · 4 events
- Coastal Flood in California, December 21, 20051 injured · 3 events
- Winter Weather in Montana, December 21 to 22, 20055 events
- Drought in Missouri, December 21 to 31, 20052 events
- Flooding in American Samoa, December 21, 20052 events
- Ice Storm in Alaska, December 21, 20051 event
- High Wind in California, December 21, 200570 kt wind · 1 event
- High Wind in Nevada, December 21, 2005$10,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485627, 5485623, 5485624, 5485626, 5485628, 5485625, 5485629.